MAUDE Adverse Event Report: STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 6 HOLE / L71MM; PLATE, FIXATION, BONE

STRYKER GMBH ONE-THIRD TUBULAR PLATE VARIAX2 6 HOLE / L71MM; PLATE, FIXATION, BONE
Catalog Number 626676
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device anticipated to be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
Broken plate had to be replaced.Update from rep 6/14/18 mg: the first surgery was successful the patient broke the plate at home and the surgeon brought him back to put a new plate on.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that one-third tubular plate variax2 6 hole/l71mm was alleged of 'implant breakage after surgery' could be confirmed.Based on investigation, the root cause was attributed to be patient related.The failure was caused by overload (fatigue breakage).Microscopic investigation revealed that the fracture surface had suffered severe secondary damage.Evidence of microscopic vibration fracture characteristics was found on the fracture surface.Based on the results of the examination, it can be stated that the plate failed due to a vibration (fatigue) fracture.The breakage of the plate occurred 6 weeks after implantation.Plate can break when patient is obese or when patient does not respect postoperative care or when patient keeps an important activity within 6 weeks after surgery.All of these reasons could not be excluded in this case: no information has been provided regarding patient postoperative care.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
ONE-THIRD TUBULAR PLATE VARIAX2 6 HOLE / L71MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7627167
Report Number0008031020-2018-00473
Device Sequence Number1818879
Product Code HRS
UDI-Device Identifier07613327088724
UDI-Public07613327088724
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number626676
Device Lot NumberV48203
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer10/03/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR